Nebraska, 2015

High Wind in Nebraska, December 10, 2015

December 10, 2015 · NWS CYS · 2 events in 2 counties and zones

A brief period of strong and gusty westerly winds affected the southwest corner of the Nebraska Panhandle.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A brief period of strong and gusty westerly winds affected the southwest corner of the Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 9, 10:58 PM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 9, 10:58 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 PM MST WED DEC 9 2015

.UPDATE...
ISSUED AT 921 PM MST WED DEC 9 2015

WINDS ARE ON THE SLOW INCREASE THIS EVENING...BUT STILL EXPECT
THEM TO RAMP UP OVER THE NEXT COUPLE OF HOURS. THE SHORTWAVE IS
MOVING ACROSS WYOMING AT THIS HOUR WITH A COLD FRONT RIDING ALONG
WITH IT. AN ACCELERATED MOISTURE PLUME MOVING EAST OVER THE
FORECAST AREA AS VIEWED ON WATER VAPOR IMAGERY SUGGESTS THE
STRONGER JETLET WINDS ARE OVERHEAD...SO WOULD ANTICIPATE A MARKED
INCREASE IN SFC WINDS SOON ACROSS THE WARNING/ADVISORY AREA. IN
FACT...THE WYDOT SITE AT COLEMAN PEAKED AT 75 MPH RECENTLY...WITH
OTHER LOCATIONS ALONG I-25 AND I-80 AROUND 50 MPH. WITH THE
COMBINATION OF BORA EFFECTS AND STRONG WINDS ALOFT...SHOULD SEE
THESE STRONGER WINDS BECOME MORE WIDESPREAD. DID NOT MAKE ANY
CHANGES TO THE WARNING OR ADVISORY...HOWEVER THERE IS STILL SOME
CONCERN WHETHER STRONG WINDS OVER THE PANHANDLE WILL MIX TO THE
SURFACE OR REMAIN ELEVATED. THINKING RIGHT NOW THAT THE CAA ALOFT
WILL BE DELAYED JUST ENOUGH TO KEEP FROM FULLY MIXING THE
STRONGEST WINDS TO THE SFC. CERTAINLY CANNOT RULE OUT ADVISORY
LEVEL GUSTS THOUGH. OTHERWISE...A FEW RAIN/SNOW SHOWERS OVER
CENTRAL WYOMING SEEM TO BE HOLDING TOGETHER AS THEY TRAVEL
EASTWARD. THINK THE BEST SHOT FOR ANY PRECIP OVER OUR FORECAST
AREA WILL BE OVER THE NORTHERN LARAMIE RANGE LEEWARD LOCATIONS AS
THE SFC FRONT CROSSES THROUGH THESE LOCATIONS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM MST WED DEC 9 2015

AT THIS TIME STRONG WINDS CONTINUE ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING. ELSEWHERE ACROSS SOUTHEAST WYOMING WINDS HAVE
REMAINED SOMEWHAT SUBDUED UP TO THIS POINT...LIKELY DUE TO HIGH
CLOUDS INHIBITING DEEPER MIXING. THIS IS EXPECTED TO CHANGES THIS
EVENING AS A SHORTWAVE PASSES TO THE NORTH AND A STRONG UPPER
LEVEL JET MOVES ACROSS SOUTHEAST WYOMING. COLD AIR ADVECTION WILL
ALSO ADD TO THE MIX...MAKING FOR STEEP LOW LEVEL LAPSE RATES AND
PRODUCING AN IDEAL SITUATION FOR DOWNWARD MOMENTUM TRANSPORT OF
STRONG WINDS ALOFT. ALSO EXPECTING ACCELERATION OF WINDS OUT OF
THE HIGHER TERRAIN INTO LOWER TERRAIN DUE TO BORA EFFECTS. ALL
THIS THINGS COMBINED SHOULD ACCELERATE SURFACE WINDS TO HIGH WIND
WARNING LEVELS ACROSS A RELATIVELY LARGE PORTION OF SOUTHEAST
WYOMING TONIGHT.

THERE IS ALSO A POTENTIAL FOR HIGH WINDS TO SPREAD INTO THE
WESTERN NEBRASKA PANHANDLE. MOST LIKELY IF HIGH WINDS DO OCCUR IN
THE PANHANDLE IT SHOULD REMAIN ALONG RIDGE TOPS BUT THAT IS BY NO
MEANS A CERTAINTY. THE DIFFICULTY IN THE WIND FORECAST FOR THE
PANHANDLE IS WHETHER OR NOT THE SUBSIDENCE WILL BE STRONG ENOUGH
TO FORCE THE VERY STRONG CORE OF WIND ALOFT TO THE SURFACE. WINDS
WILL BE 50 TO 60 KNOTS ONLY 1000 FEET OFF THE SURFACE...SO THE
POTENTIAL IS THERE FOR STRONG WINDS. ON THE OTHER HAND...SHOULD
THE SHALLOW LOW LEVEL INVERSION HOLD...WINDS MAY NOT EVEN REACH
ADVISORY CRITERIA. FOR NOW ISSUED A WIND ADVISORY FOR THE
PANHANDLE BUT THE WINDS WILL NEED TO BE CLOSELY MONITORED THIS
EVENING. THE ONE CERTAINTY TONIGHT IS THAT WINDS WILL DROP OFF
ACROSS THE AREA TOWARD SUNRISE.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 217 PM MST WED DEC 9 2015

AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE MAJORITY OF THE
EXTENDED FORECAST PERIOD. TEMPERATURES WILL BE AROUND SEASONAL NORMS
EARLY...BUT MAJOR CHANGES ARE LIKELY HEADING INTO NEXT WEEK. CHANCES
FOR PRECIPITATION SHOULD INCREASE CONSIDERABLY AS WELL WITH AT LEAST
SOME POTENTIAL FOR WIDESPREAD ACCUMULATING SNOW.

SATURDAY-SUNDAY:
A FRAGMENTED MID-LEVEL SHORTWAVE WILL MOVE EAST ACROSS THE 4-CORNERS
REGION ON SATURDAY. THE GFS SHOWS THE BEST H7-H5 QG LIFT WELL TO THE
SOUTH ACROSS COLORADO...BUT SUSPECT THERE WILL BE ENOUGH SUPPORT FOR
SNOW SHOWERS SPREADING INTO OUR SOUTHERN ZONES ON FRI NIGHT/SAT. THE
SNOWY/SIERRA MADRE RANGES WILL HAVE THE BEST CHANCE FOR ACCUMULATING
SNOWFALL WITH BETTER MOISTURE AND FAVORABLE OROGRAPHICS. COULD SEE A
FEW HIGHER PEAKS APPROACH ADVISORY-LEVEL AMOUNTS. THE MODELS DO SHOW
SOME SHORTWAVE RIDGING ON SUNDAY...LIKELY YIELDING THE WARMEST...AND
PROBABLY THE DRIEST DAY OF THE FORECAST PERIOD.

MONDAY-TUESDAY:
THE GFS AND ECMWF ARE IN GENERAL AGREEMENT WITH A VIGOROUS UPPER-LVL
TROUGH DIGGING INTO THE GREAT BASIN...BUT DIFFER IN THE EXACT TIMING
AND PLACEMENT OF ASSOCIATED MID-LEVEL ENERGY. THE ECMWF IS FASTER W/
THE DEEPENING OF THE LOW OVER EASTERN CO ON MON NIGHT...LIFTING INTO
CENTRAL NE ON TUE MORNING. THE GFS STORM TRACK IS VERY SIMILAR...BUT
DOES NOT DEEPEN THE LOW UNTIL ABOUT 12 HOURS LATER. BOTH MODELS HAVE
SUPPORT FROM THE GEM...SO CONFIDENCE IS INCREASING FOR WHAT COULD BE
A FAIRLY WIDESPREAD PRECIPITATION EVENT. IN ANY CASE...IT LOOKS LIKE
THE BEST CHANCES FOR SNOW WILL EXIST FROM MON AFTERNOON THROUGH TUES
EVENING. BOTH THE GFS AND ECMWF SHOW VERY IMPRESSIVE Q-VECTOR DIV IN
THE H7-H5 LAYER CENTERED OVER THE HIGH PLAINS BETWEEN 00Z-12Z TUE. A
STRONG SHOT OF LOW-LEVEL COLD ADVECTION IS EXPECTED TO PUSH H7 TEMPS
DOWN NEAR -10 TO -15 DEG C WHILE THE BEST DYNAMICS ARE OVERHEAD...SO
EXPECT SNOW WILL BE THE PRIMARY PRECIPITATION TYPE. AT LEAST HALF OF
THE GFS ENSEMBLE MEMBERS SHOW SOME VARIATION OF THIS STORM...SO HAVE
ENOUGH CONFIDENCE TO INCREASE POPS ANOTHER 20-30 PCT. NOT GOING WITH
LIKELIES QUITE YET WITH PLENTY OF TIME FOR THINGS TO CHANGE...BUT IT
SEEMS LIKELY THAT PARTS OF THE CENTRAL ROCKIES / HIGH PLAINS WILL BE
DEALING WITH A WINTER STORM. IT WILL LIKELY BE VERY WINDY ACROSS THE
HIGH PLAINS ON TUE WITH A STRONG MSLP GRADIENT...GOOD MIXING AND H7-
H8 FLOW BETWEEN 55 AND 65 KNOTS.

WEDNESDAY:
CONDITIONS SHOULD BEGIN TO IMPROVE AS THE UPPER-LEVEL SYSTEM DEPARTS
INTO THE UPPER MIDWEST...THOUGH SNOW SHOWERS WILL LINGER. WENT AHEAD
AND TRENDED COLDER THAN GUIDANCE FOR TEMPERATURES AS MUCH OF THE CWA
SHOULD SEE AT LEAST LIGHT SNOW ACCUMS EVEN IF THE MAIN BRUNT OF THIS
STORM GOES TO THE SOUTH AND EAST LIKE THE LAST FEW HAVE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1058 PM MST WED DEC 9 2015

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. VERY WINDY
CONDITIONS WILL CONTINUE THROUGH TONIGHT OVER THE FORECAST AREA AS
A WEATHER DISTURBANCE AND COLD FRONT MOVE THROUGH. FREQUENT GUSTS
IN EXCESS OF 40 KNOTS ARE EXPECTED AT THE WYOMING TERMINALS
THROUGH SUNRISE. IN NEBRASKA...LOOKING MAINLY AT GUSTS 30 TO 40
KNOTS TONIGHT BUT THERE IS A CHANCE WINDS COULD EXCEED 40 KNOTS
FOR A SHORT PERIOD AS WELL. WINDS WILL DIMINISH AFTER
SUNRISE...BUT SHOULD INCREASE ONCE AGAIN LATE THURSDAY MORNING AND
WILL CONTINUE THROUGH THE LATE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 230 AM MST WED DEC 9 2015

A FAST WESTERLY FLOW ALOFT AND PASSING UPPER LEVEL DISTURBANCE
WILL PRODUCE PERIODS OF STRONG WINDS THROUGH TONIGHT. GUSTS OF 50
TO 70 MPH WILL BE COMMON...ESPECIALLY FOR WIND PRONE AREAS. WINDS
WILL DIMINISH THURSDAY. THERE WILL BE CHANCES FOR RAIN AND HIGH
ELEVATION SNOW...MAINLY THURSDAY NIGHT THROUGH SATURDAY AS A SLOW
MOVING UPPER LEVEL TROUGH IMPACTS THE DISTRICT. UNSEASONABLY MILD
TEMPERATURES TODAY AND THURSDAY WILL COOL TO SEASONAL VALUES THIS
WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR WYZ101>110-115>119.

NE...WIND ADVISORY UNTIL 5 AM MST THURSDAY FOR NEZ019>021-054-055-095-
     096.

&&

UPDATE...RJM
SHORT TERM...SML
LONG TERM...CLH
AVIATION...RJM
FIRE WEATHER...MAJ
Hazardous weather outlook, Dec 9, 8:27 PM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
827 PM MST WED DEC 9 2015

WYZ101>110-115>119-110330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
827 PM MST WED DEC 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED TO OCCUR TONIGHT WITH WIND
GUSTS IN EXCESS OF 60 MPH LIKELY ESPECIALLY IN FAVORED WIND PRONE
AREAS. HIGH WIND WARNINGS ARE IN EFFECT DUE TO THESE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-110330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
827 PM MST WED DEC 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

WINDS WILL INCREASE TONIGHT WITH GUSTS EXPECTED TO BE 40 TO 50
MPH THROUGH SUNRISE. A WIND ADVISORY IS IN EFFECT FOR AREAS THAT
WILL SEE THE STRONGEST WINDS...INCLUDING SIOUX COUNTY AND THE
SOUTHERN HALF OF THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ111>114-110330-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
827 PM MST WED DEC 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.

.DAY ONE...TONIGHT

QUITE WINDY CONDITIONS ARE EXPECTED TONIGHT WITH WIND GUSTS IN
EXCESS OF 50 MPH LIKELY IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 9, 9:56 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 PM MST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
12/09/2015  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE. SUSTAINED 42 MPH.

0930 PM     NON-TSTM WND GST 1 S ROCK RIVER          41.72N 105.97W
12/09/2015  E63.00 MPH       ALBANY             WY   MESONET

            ROCK RIVER RR SITE. SUSTAINED 41 MPH.

0945 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
12/09/2015  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY RD 402 WYDOT SITE. SUSTAINED 35 MPH.

&&

AAH
Local storm report, Dec 9, 9:57 PM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
957 PM MST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M65.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE WYDOT SITE. SUSTAINED 52 MPH.

1055 AM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M65.00 MPH       ALBANY             WY   MESONET

            BUFORD WEST RR SITE. SUSTAINED 45 MPH.

1126 AM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M70.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE WYDOT SITE. SUSTAINED 56 MPH.

1141 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/09/2015  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED 44 MPH.

1145 AM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M69.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD WEST RR SITE. SUSTAINED 50 MPH.

1151 AM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M62.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 42 MPH.

1155 AM     NON-TSTM WND GST 5 E TIE SIDING          41.08N 105.41W
12/09/2015  M67.00 MPH       ALBANY             WY   MESONET

            DALE WS RR SITE. SUSTAINED 57 MPH.

1206 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 46 MPH.

1210 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
12/09/2015  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. SUSTAINED 45 MPH.

1215 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  E73.00 MPH       ALBANY             WY   MESONET

            BUFORD WEST RR SITE. SUSTAINED 54 MPH.

1215 PM     NON-TSTM WND GST 5 E TIE SIDING          41.08N 105.41W
12/09/2015  E66.00 MPH       ALBANY             WY   MESONET

            DALE WS RR SITE. SUSTAINED 45 MPH.

1221 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/09/2015  M64.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED 51 MPH.

1221 PM     NON-TSTM WND GST 2 SSE GLENROCK          42.83N 105.84W
12/09/2015  M63.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK WYDOT SITE. SUSTAINED 45 MPH.

1235 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED 46 MPH.

1236 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M72.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE WYDOT SITE. SUSTAINED 53 MPH.

1237 PM     NON-TSTM WND GST 6 WNW BUFORD            41.14N 105.41W
12/09/2015  M65.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO WYDOT SITE. SUSTAINED 48 MPH.

0101 PM     NON-TSTM WND GST GLENROCK                42.86N 105.86W
12/09/2015  M58.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK WYDOT SITE. SUSTAINED 40 MPH.

0101 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M65.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE WYDOT SITE. SUSTAINED 49 MPH.

0101 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M65.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 49 MPH.

0102 PM     NON-TSTM WND GST 6 WNW BUFORD            41.14N 105.41W
12/09/2015  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO WYDOT SITE. SUSTAINED 47 MPH.

0115 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  E71.00 MPH       ALBANY             WY   MESONET

            BUFORD WEST RR SITE. SUSTAINED 48 MPH.

0125 PM     NON-TSTM WND GST 5 E TIE SIDING          41.08N 105.41W
12/09/2015  E58.00 MPH       ALBANY             WY   MESONET

            DALE WS RR SITE. SUSTAINED 36 MPH.

0140 PM     NON-TSTM WND GST 5 NNE BUFORD            41.18N 105.26W
12/09/2015  M58.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            HYNDS LODGE ROAD WYDOT SITE. SUSTAINED 37 MPH.

0141 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M63.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 50 MPH.

0146 PM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
12/09/2015  M64.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED 44 MPH.

0155 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M67.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED 44 MPH.

0200 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
12/09/2015  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED 44 MPH.

0206 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 49 MPH.

0210 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
12/09/2015  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED 42 MPH.

0216 PM     NON-TSTM WND GST 2 SSE GLENROCK          42.83N 105.84W
12/09/2015  M58.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK WYDOT SITE. SUSTAINED 43 MPH.

0220 PM     HIGH SUST WINDS  9 S WHEATLAND           41.92N 104.96W
12/09/2015  M42.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED WINDS OF 42-52 MPH WITH
            GUSTS OF 53-67 MPH FROM 115 PM TO 220 PM. 5 MINUTE
            OBSERVATIONS.

0221 PM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
12/09/2015  M70.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED 43 MPH.

0225 PM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
12/09/2015  M65.00 MPH       LARAMIE            WY   MESONET

            LYNCH WEST RR SITE. SUSTAINED 37 MPH.

0226 PM     HIGH SUST WINDS  1 ESE BUFORD            41.10N 105.28W
12/09/2015  M42.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED WINDS OF 42-53 MPH WITH
            GUSTS OF 57-65 MPH FROM 1236 PM TO 1426 PM. 5 MINUTE
            OBSERVATIONS.

0245 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  E61.00 MPH       ALBANY             WY   MESONET

            BUFORD WEST RR SITE. SUSTAINED 54 MPH.

0255 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M68.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED 34 MPH.

0256 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE WYDOT SITE. SUSTAINED 40 MPH.

0300 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.76N 106.51W
12/09/2015  M40.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OF 40-45 MPH
            WITH GUSTS OF 50-58 MPH FROM 125 PM TO 300 PM. 5 MINUTE
            OBSERVATIONS.

0305 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M66.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED 47 MPH.

0311 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M62.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 45 MPH.

0315 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  E62.00 MPH       ALBANY             WY   MESONET

            BUFORD WEST RR SITE. SUSTAINED 42 MPH.

0316 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            LONE TREE WYDOT SITE. SUSTAINED 42 MPH.

0336 PM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
12/09/2015  M65.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED 45 MPH.

0401 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 47 MPH.

0411 PM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
12/09/2015  M59.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED 36 MPH.

0525 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
12/09/2015  E60.00 MPH       ALBANY             WY   MESONET

            BUFORD WEST RR SITE. SUSTAINED 48 MPH.

0546 PM     NON-TSTM WND GST 1 ESE BUFORD            41.10N 105.28W
12/09/2015  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            BUFORD EAST WYDOT SITE. SUSTAINED 46 MPH.

0551 PM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
12/09/2015  M58.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WILDCAT TRAIL WYDOT SITE. SUSTAINED 44 MPH.

0656 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
12/09/2015  M59.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE. SUSTAINED 41 MPH.

0741 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
12/09/2015  M67.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE. SUSTAINED 37 MPH.

0826 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
12/09/2015  M75.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE. SUSTAINED 47 MPH.

0916 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
12/09/2015  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE. SUSTAINED 42 MPH.

0930 PM     NON-TSTM WND GST 1 S ROCK RIVER          41.72N 105.97W
12/09/2015  E63.00 MPH       ALBANY             WY   MESONET

            ROCK RIVER RR SITE. SUSTAINED 41 MPH.

0945 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
12/09/2015  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY RD 402 WYDOT SITE. SUSTAINED 35 MPH.

&&

AAH
Local storm report, Dec 9, 10:06 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 PM MST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/09/2015  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED 40 MPH.

&&

MAZUR
Local storm report, Dec 9, 10:54 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1054 PM MST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
12/09/2015  M63.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME WYDOT SITE. SUSTAINED 41 MPH.

1015 PM     NON-TSTM WND GST 8 S CHUGWATER           41.65N 104.85W
12/09/2015  M58.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            BEAR CREEK WYDOT SITE. SUSTAINED 39 MPH.

1020 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED 47 MPH.

1035 PM     NON-TSTM WND GST 10 S CHUGWATER          41.61N 104.82W
12/09/2015  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            BEAR CREEK WYDOT SITE. SUSTAINED 43 MPH.

1040 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M62.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            WYDOT SENSOR AT BORDEAUX. SUSTAINED WIND 46 MPH.

1041 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/09/2015  M65.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

&&

MJAMSKI
Local storm report, Dec 9, 11:46 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 PM MST WED DEC 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
12/09/2015  M70.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            QUEALY DOME. SUSTAINED WIND 48 MPH.

1100 PM     NON-TSTM WND GST 4 ESE ELK MOUNTAIN      41.67N 106.34W
12/09/2015  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY ROAD 402.

1115 PM     NON-TSTM WND GST ROCK RIVER              41.73N 105.97W
12/09/2015  M61.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

1120 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
12/09/2015  M67.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX. SUSTAINED WIND 54 MPH.

1121 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
12/09/2015  M59.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            WYDOT SENSOR AT COLEMAN. SUSTAINED WIND 42 MPH.

1121 PM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
12/09/2015  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            WYDOT SENSOR AT HERRICK LANE.

1125 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
12/09/2015  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND. SUSTAINED WIND 43 MPH.

&&

MJAMSKI
Local storm report, Dec 10, 12:10 AM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 AM MST THU DEC 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
12/09/2015  M61 MPH          ALBANY             WY   ASOS

&&

MJAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Banner

When
December 10, 12:25 AM MST to 1:25 AM MST
Where
Banner forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

The NEDOR wind sensor at Banner Road and Highway 71 measured sustained winds of 40 mph or higher.

High Wind, Kimball

When
December 10, 1:35 AM MST
Where
Kimball forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

The wind sensor at the Kimball Airport measured a peak gust of 63 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613000, 613001.